Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Prescribing curvature with negative total curvature on open Riemann surfaces


Author: Jun Jie Tang
Journal: Proc. Amer. Math. Soc. 116 (1992), 1023-1030
MSC: Primary 53C21; Secondary 35J60
DOI: https://doi.org/10.1090/S0002-9939-1992-1110554-3
MathSciNet review: 1110554
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: On open Riemann surfaces, we obtain a necessary and sufficient condition for conformal metrics to have prescribed curvature and the desired singularities leading to negative total curvature.


References [Enhancements On Off] (What's this?)

  • [A] P. Aviles, Conformal complete metrics with prescribed nonnegative Gaussian curvature in $ {{\mathbf{R}}^2}$, Invent. Math. 83 (1986), 519-544. MR 827365 (87e:53002)
  • [CN] K.-S. Cheng and W.-M. Ni, On the structure of the conformal Gaussian curvature equation on $ {{\mathbf{R}}^2}$, Duke Math. J. 62 (1991), 721-737. MR 1104815 (92f:35061)
  • [HT] D. Hulin and M. Troyanov, Prescribing curvature on open surfaces, preprint. MR 1166122 (93d:53047)
  • [K] J. Kazdan, Prescribing the curvature of a Riemannian manifold, CBMS-NSF Regional Conf. Ser. in Math., vol. 57, 1985. MR 787227 (86h:53001)
  • [KW] J. Kazdan and F. Warner, Curvature functions for compact $ 2$-manifolds, Ann. of Math. (2) 99 (1974), 14-47. MR 0343205 (49:7949)
  • [M1] R. McOwen, Prescribed curvature and singularities of conformal metrics on Riemann surfaces, J. Math. Anal. Appl. (to appear). MR 1224820 (94f:53076)
  • [M2] -, Conformal metrics in $ {{\mathbf{R}}^2}$ with prescribed Gaussian curvature and positive total curvature, Indiana Univ. Math. J. 34 (1985), 97-104. MR 773395 (86h:53008)
  • [M3] -, On the equation $ \Delta u + K(x){e^{2u}} = f$ and prescribed negative curvature on $ {{\mathbf{R}}^2}$, J. Math. Anal. Appl. 103 (1984), 365-370. MR 762561 (86c:58155)
  • [M4] -, Point singularities and conformal metrics on Riemann surfaces, Proc. Amer. Math. Soc. 103 (1988), 222-224. MR 938672 (89m:30089)
  • [N] W.-M. Ni, On the elliptic equation $ \Delta u + K(x){e^{2u}} = 0$ and conformal metrics with prescribed Gaussian curvature, Invent. Math. 66 (1982), 343-352. MR 656628 (84g:58107)
  • [T] M. Troyanov, Prescribing curvature on compact surfaces with conical singularities, Trans. Amer. Math. Soc. 324 (1991), 793-821. MR 1005085 (91h:53059)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C21, 35J60

Retrieve articles in all journals with MSC: 53C21, 35J60


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1110554-3
Keywords: Riemann surface, conformal metric, prescribed curvature, asymptotic behaviour
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society